Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 15, 2016, 8:36 PM EST for 10 counties in Georgia; Jackson County, Florida; Henry County, Houston County, Alabama. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 8:36 PM EST (01:36 UTC)
- Expired
- Feb 15, 2016, 9:30 PM EST
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, AL, Houston County, AL, Jackson County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Early County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 90 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 8:57 PM EST | TSTM WND DMG | Carnegie, GA | TREES DOWN ON HIGHWAY 216 |
| Feb 15, 9:07 PM EST | TSTM WND DMG | Shellman, GA | TREES DOWN IN THE SHELLMAN AREA |
| Feb 15, 9:15 PM EST | TSTM WND DMG | Graves, GA | TREES DOWN IN THE GRAVES AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 8:07 PM EST | Tornado Watch | SPC | 5 hr |
| Feb 15, 1:02 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
657
WUUS52 KTAE 160136
SVRTAE
ALC067-069-FLC063-GAC007-037-061-087-099-201-239-243-253-273-160230-
/O.NEW.KTAE.SV.W.0022.160216T0136Z-160216T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 PM EST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
NORTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN QUITMAN COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
CLAY COUNTY IN SOUTHWESTERN GEORGIA...
NORTHERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
EARLY COUNTY IN SOUTHWESTERN GEORGIA...
MILLER COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN BAKER COUNTY IN SOUTHWESTERN GEORGIA...
CALHOUN COUNTY IN SOUTHWESTERN GEORGIA...
TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 930 PM EST/830 PM CST/
* AT 835 PM EST /735 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LUMPKIN TO NEAR
COTTONWOOD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...FORT GAINES...MORGAN...BLAKELY...
CUTHBERT...DONALSONVILLE...DAWSON...ASHFORD...EDISON...ARLINGTON...
SHELLMAN...COLUMBIA...LEARY...DOUGLASVILLE...UNION...CENTERVILLE...
AVON...GORDON AND IRON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST/900 PM CST/ FOR
SOUTHEASTERN ALABAMA AND CENTRAL FLORIDA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 100 AM EST/MIDNIGHT CST/ FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3188 8436 3185 8428 3183 8426 3162 8439
3162 8445 3153 8444 3098 8477 3098 8538
3194 8494 3192 8445 3196 8444
TIME...MOT...LOC 0135Z 290DEG 36KT 3191 8488 3100 8530
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
788
WWUS52 KTAE 160216
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EST MON FEB 15 2016
ALC067-069-GAC239-160225-
/O.CAN.KTAE.SV.W.0022.000000T0000Z-160216T0230Z/
HOUSTON AL-HENRY AL-QUITMAN GA-
916 PM EST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON...SOUTHEASTERN
HENRY AND SOUTHEASTERN QUITMAN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST/900 PM CST/ FOR
SOUTHEASTERN ALABAMA AND CENTRAL FLORIDA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 100 AM EST/MIDNIGHT CST/ FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3188 8436 3183 8426 3162 8439 3162 8445
3153 8444 3098 8477 3098 8505 3100 8504
3100 8500 3106 8502 3192 8465 3192 8445
3196 8444
TIME...MOT...LOC 0215Z 290DEG 36KT 3178 8447 3087 8490
$$
FLC063-GAC007-037-061-087-099-201-243-253-273-160230-
/O.CON.KTAE.SV.W.0022.000000T0000Z-160216T0230Z/
JACKSON FL-EARLY GA-MILLER GA-DECATUR GA-CALHOUN GA-BAKER GA-
TERRELL GA-CLAY GA-RANDOLPH GA-SEMINOLE GA-
916 PM EST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
EST/830 PM CST/ FOR NORTHERN JACKSON COUNTY IN THE PANHANDLE OF
FLORIDA...CENTRAL EARLY...MILLER...NORTHWESTERN DECATUR...CALHOUN...
NORTHWESTERN BAKER...TERRELL...SOUTHEASTERN CLAY...EASTERN RANDOLPH
AND NORTHERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA...
AT 915 PM EST /815 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR DAWSON TO 11 MILES SOUTH OF
DONALSONVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...MORGAN...DONALSONVILLE...DAWSON...EDISON...ARLINGTON...
SHELLMAN...LEARY...DOUGLASVILLE...CENTERVILLE...IRON CITY...SASSER...
DAMASCUS...BRONWOOD...PARROTT...JAKIN...DAWSON MUNICIPAL A/P...
CUBA...CORDRAYS MILL AND OAK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST/900 PM CST/ FOR
SOUTHEASTERN ALABAMA AND CENTRAL FLORIDA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 100 AM EST/MIDNIGHT CST/ FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3188 8436 3183 8426 3162 8439 3162 8445
3153 8444 3098 8477 3098 8505 3100 8504
3100 8500 3106 8502 3192 8465 3192 8445
3196 8444
TIME...MOT...LOC 0215Z 290DEG 36KT 3178 8447 3087 8490
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 3:13 PM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 15, 3:13 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EST MON FEB 15 2016
...Severe Thunderstorms Possible This Evening and Tonight...
.Near Term [Through Tonight]...
Latest regional radar and satellite mosaics continue to show an
area of developing convection upstream across portions of SE
Louisiana, S Mississippi, and WC/SW Alabama. A few isolated storms
were also developing over the Gulf of Mexico around 70-100mi SW of
Panama City. There is fairly good agreement amongst a variety of
model guidance in progressing these storms into our forecast area
late this afternoon and this evening. Adjusting for what appears
to be about a slight 1-2 hour slow bias in the HRRR, which
otherwise seems to be depicting trends fairly well, this could
bring more vigorous storms into the western parts of our area as
early as 22Z or so. Upstream convection is exhibiting a variety of
convective modes, but generally organizing into several line
segments and clusters. This is expected to generally continue as
storms move east, and some convection-allowing models even show an
evolution toward one predominant squall line. PoPs were kept high
over the entire area (80-100%), with the highest rain chances from
around 00-02Z in the west to 05-07Z in the east.
Some severe storms still appear possible across our forecast area,
particularly in western or southwestern sections - roughly near or
south of a line from Elba AL, to Chipley FL, to Blountstown FL, to
St. George Island. To be clear, severe storms won't necessarily be
limited entirely to the aforementioned area, that is just the
region with the greatest apparent threat. The overall intensity
of storms may diminish as they move further east in our area, due
to a stable layer of air near the cooler waters in and near
Apalachee Bay. This is evident in coastal observations along
Apalachee Bay with temperatures currently in the lower-60s.
Convection-allowing models seem to agree with this notion as most
depict an overall decrease in updraft velocities and surface wind
gusts once the storms arrive in the eastern half of our area.
Prior to that, though, conditions should be favorable for a few
severe storms over the western Florida Panhandle and perhaps
southeast Alabama. Low-level wind fields upstream near and just
ahead of the primary convective bands have been slightly stronger
than model consensus, and the low-level shear profile is only
forecast to improve around sunset. This may offset marginal
instability to produce a severe weather threat over a slightly
larger portion of the area than would otherwise be the case.
However, instability will still be key. So far in this event, most
severe reports upstream have been in areas with at least 59-60F
dewpoints. Looking at model forecasts, it seems as though
dewpoints at those levels could be a reasonable approximation of
the air mass that would be supportive of greater severe weather
probabilities. The main threats with any severe storm will be
damaging winds and isolated tornadoes. Large hail can't be ruled
out either, due to slightly steeper than normal mid-level lapse
rates (there have been large hail reports upstream with some
supercells).
.Short Term [Tuesday Through Wednesday Night]...
Fair and mild weather is expected behind the front for Tuesday and
Wednesday. A second upper level shortwave will dive
southeastward into northern Georgia on Tuesday, but most of its
effects in terms of cloud cover and light showers are expected to
remain north of the area. High temperatures are expected to range
from the middle 60s to lower 70s across the area with low
temperatures Tuesday night mainly in the 40s.
.Long Term [Thursday Through Monday]...
A rather flat deep layer ridge will be the dominant weather
feature along the Gulf Coast through the weekend. This synoptic
pattern correlates well to fair and mild weather for our region.
Highs will be mainly in the 70s, and lows in the 40s. By early
next week rain chances may gradually increase again as a new upper
level trough develops across the region.
&&
.Aviation...
[Through 18Z Tuesday] Conditions have improved to VFR at all
terminals as of 1730Z. Some periods of MVFR CIGS can't be ruled
out through the afternoon at DHN or ECP, but most of the impactful
weather should hold off until this evening and tonight. A line
of storms should push through the area, affecting all terminals.
The storms are expected to reach ECP and DHN as early as 01Z, and
exit near VLD as late as 07Z. The storms may be accompanied by IFR
visibility and gusty winds over 30 knots. Near and just behind the
line of storms, some IFR-MVFR CIGS are also possible, with
clearing expected by sunrise.
&&
.Marine...
Advisory conditions are expected for all but the far eastern
waters through most of the night as a cold front moves through
with increasing winds and seas. Showers and thunderstorms, some
possibly severe, will also precede the front. Winds will shift to
the northwest then north behind the cold front late tonight and
Tuesday morning.
&&
.Fire Weather...
Showers and storms will move across the region tonight bringing
wetting rains to just about everywhere. Drier air will arrive
behind the associated front on Tuesday and Wednesday, but red
flag conditions are not expected.
&&
.Hydrology...
The average storm total rainfall for tonight's system is expected
to be mostly between a half inch to one inch with some localized
higher amounts possible. The heaviest amounts are most likely in
southeast Alabama and adjacent sections of the Florida panhandle
and southwest Georgia, and the least amounts are expected across
the southeast big bend. While this will cause some rises in the
rivers, it is not expected to cause flooding.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 51 70 45 69 41 / 90 10 0 0 0
Panama City 51 62 50 64 46 / 80 0 0 0 0
Dothan 46 65 43 64 40 / 90 0 0 0 0
Albany 48 66 42 65 39 / 90 10 0 0 0
Valdosta 53 70 45 69 40 / 90 10 0 0 0
Cross City 57 72 45 71 41 / 70 10 0 0 0
Apalachicola 53 64 49 66 45 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Tuesday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 AM EST Tuesday FOR Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...LAMERS
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...LAMERS
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVDIn the hours before
Local storm report, Feb 15, 7:26 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
726 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG BLUFF SPRING 31.57N 86.07W
02/15/2016 COFFEE AL LAW ENFORCEMENT
REPORTS OF TREES AND POWER LINES DOWN IN THE NORTHWEST
PART OF COFFEE COUNTY
&&
DVDLocal storm report, Feb 15, 7:55 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG TABERNACLE 31.45N 85.87W
02/15/2016 COFFEE AL LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN ALL ACROSS COFFEE
COUNTY
&&
DVDLocal storm report, Feb 15, 8:13 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 5 SSW ARITON 31.53N 85.75W
02/15/2016 DALE AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 5 NEAR INTERSECTION WITH COUNTY
ROAD 245.
0749 PM TSTM WND DMG 1 WSW DYKES CROSSROADS 31.59N 85.58W
02/15/2016 DALE AL 911 CALL CENTER
TREE DOWN ON EAST COUNTY ROAD 19 NEAR INTERSECTION WITH
COUNTY ROAD 70
&&
DVDLocal storm report, Feb 15, 8:27 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG SLOCOMB 31.11N 85.59W
02/15/2016 GENEVA AL 911 CALL CENTER
TREE DOWN ON THE STATE HIGHWAY IN SLOCOMB
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:14 PM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 31 min |
| Feb 15, 8:28 PM EST | Severe Thunderstorm Warning | TAE | Seminole | 62 min |
| Feb 15, 9:18 PM EST | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 42 min |
| Feb 15, 7:19 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 41 min |
| Feb 15, 7:45 PM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 60 min |
| Feb 15, 8:09 PM EST | Special Marine Warning | TAE | 96 min | |
| Feb 15, 8:11 PM EST | Special Marine Warning | TAE | 94 min | |
| Feb 15, 9:36 PM EST | Special Marine Warning | TAE | 54 min | |
| Feb 15, 10:13 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 47 min |
| Feb 15, 10:23 PM EST | Special Marine Warning | TAE | 97 min | |
| Feb 15, 10:45 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Taylor and 1 more | 45 min |
| Feb 15, 10:54 PM EST | Special Marine Warning | TAE | 96 min | |
| Feb 15, 11:23 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 32 min |
| Feb 15, 11:52 PM EST | Special Marine Warning | TAE | 53 min | |
| Feb 16, 3:24 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 16 hr |
| Feb 15, 7:22 PM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.